Texas, 2016Flash Flooding and Flooding in Texas, November 5 to 8, 2016
November 5 to 8, 2016 · NWS FWD · 7 events in 5 counties and zones
An upper level low located over the four corners slowly traversed eastward bringing with it a band of heavy rain for several days. The rain even started Nov.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low located over the four corners slowly traversed eastward bringing with it a band of heavy rain for several days. The rain even started Nov. 5 and rain bands continued to affect the region through Nov 8.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 5, 5:50 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 5, 5:50 AM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
650 AM CDT Sat Nov 5 2016
.AVIATION...
/12Z TAFs/
Rain will continue to occur at or near the TAF sites this morning
for a few more hours. By 15Z, expect most of the rain will have
shifted east of the airports as a shortwave continues moving
across the region. Lingering pockets of light rain may remain
through the morning hours, but rain-free conditions are expected
for the remainder of the valid TAF period. Drier surface-layer air
is moving across North and Central Texas from the east this
morning and will help to further improve ceilings. VFR conditions
are expected to continue at the Metroplex airports. For Waco,
MVFR cigs will persist through about 15Z and then VFR conditions
are expected. There is a low potential that the drier air could
slow its westward progression resulting in MVFR conditions at KACT
through midday and will amend if needed.
JLDunn
&&
.PREV DISCUSSION... /ISSUED 414 AM CDT Sat Nov 5 2016/
The rain showers early this morning have looked rather benign on
radar, but where the duration has been sufficient, amounts have
topped one inch. Although the upper disturbance responsible for
the activity will continue moving north this morning, it will
begin competing with dry advection from the east in the low
levels. In the meantime, some sprinkles will occur this morning
in areas along and north of the I-20 corridor, but the wetting
rains will remain to the south. There may be a brief lull in the
precipitation, but the next impulse now over the Trans-Pecos will
reach Central Texas late in the day. While there may not be much
additional rainfall this afternoon, the morning rain and
persistent cloud cover may keep temperatures in the 60s much of
the day across southern zones.
The mastermind behind these rainmakers, an upper low currently
over the Four Corners, will transition into a broad trough as it
begins creeping eastward. This will pull tropical moisture across
the Lone Star State, setting the stage for more widespread
rainfall Sunday into Monday. The initial rain bands will enter
western portions of North Texas Sunday morning, but with the slow
progress of the associated forcing, it may take much of the day
to reach the I-35 corridor. This initial round of rainfall will
linger Sunday night as it gradually traverses the region from
west to east. Additional rounds will occur Monday and Tuesday,
after which shortwave ridging should reduce rain chances.
Cumulative rainfall amounts the next few days will average 1-2
inches.
Although the consensus is for a respite mid to late week, the
ECMWF is determined to park a deep low over Texas. The Canadian
and GFS hint at this troughing but are more inclined to keep the
Lone Star State in limbo between a Southwest cut-off and broad
troughing over the eastern half of the country. While these
solutions appear similar, with considerable spread among ensemble
members, including some that mirror the ECMWF, we will keep some
low PoPs throughout the latter half of the 7-day forecast. In any
event, prevailing north winds and persistent clouds should keep
temperatures near seasonal normals.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 73 57 72 59 69 / 20 10 40 60 60
Waco 70 56 74 60 71 / 60 10 50 60 60
Paris 73 50 72 55 70 / 10 5 10 40 50
Denton 72 54 70 58 68 / 10 10 40 60 60
McKinney 72 53 71 58 69 / 10 5 30 60 60
Dallas 73 57 72 60 69 / 20 10 30 60 60
Terrell 72 55 73 59 71 / 20 5 30 60 60
Corsicana 70 56 74 59 71 / 60 5 30 60 60
Temple 70 58 73 59 72 / 40 10 50 60 60
Mineral Wells 70 56 69 57 68 / 10 10 60 60 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
82/25
Hazardous weather outlook, Nov 5, 3:16 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CDT SAT NOV 5 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
416 AM CDT SAT NOV 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE
20 TODAY. SHORT PERIODS OF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS BUT NO SEVERE WEATHER
IS EXPECTED.
LATE TONIGHT...ISOLATED THUNDERSTORMS MAY OCCUR ALONG AND WEST OF
A JACKSBORO TO GRANBURY TO TEMPLE LINE AS AN UPPER LEVEL TROUGH
APPROACHES AND STARTS TO SPREAD RAIN ACROSS THE REGION. SEVERE
WEATHER IS NOT EXPECTED BUT LIGHTNING STRIKES AND BRIEF HEAVY RAIN
MAY OCCUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL SPREAD ACROSS ALL OF NORTH AND CENTRAL
TEXAS ON SUNDAY AND WILL LINGER THROUGH FRIDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME...ALTHOUGH SOME GUSTY WINDS MAY OCCUR
IN STRONGER STORMS. SOME LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE SUNDAY NIGHT AND INTO MONDAY...BUT WIDESPREAD FLOODING IS
NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JLDUNN
Flash Flood, Coryell
- When
- November 5, 7:55 AM CST
- Where
- Coryell County, 1.9 mi WSW of Whitson to 3.96 mi WSW of Whitson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -97.480
Several FM and CR were closed due to water over roadway. Some roads had 2 feet of flowing water. The intersection of HWY 236 and FM 107 was closed off, as well as portions of CR 338, 315 and Neff Park Rd.
Flash Flood, McLennan
- When
- November 7, 5:15 PM CST to 7:30 PM CST
- Where
- McLennan County, 2.66 mi SSE of McGregor to 3.57 mi SSW of McGregor
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.393, -97.408
Broadcast media reported that water was running over Mother Neff Parkway at Ag Farm Road.
Flash Flood, McLennan
- When
- November 7, 5:30 PM CST to 7:30 PM CST
- Where
- McLennan County, 0.87 mi WNW of Moody to 1.98 mi WNW of Moody
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 31.323, -97.364
Broadcast media reported that Highway 107 west of the town of Moody was closed due to flooding.
Flash Flood, Dallas
- When
- November 7, 6:52 PM CST to 10:00 PM CST
- Where
- Dallas County, 2.05 mi NNW of Coppell to 1.69 mi NNW of Coppell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.977, -97.035
Emergency management reported multiple stranded vehicles in the Sandy Lake and Highway 121 areas of Coppell.
Flash Flood, Tarrant
- When
- November 7, 7:01 PM CST to 10:00 PM CST
- Where
- Tarrant County, 4.56 mi NNE of Grapevine to 4.06 mi NNE of Grapevine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.987, -97.041
Tarrant County Sheriff's Department reported flash flooding on FM 2499 between Grapevine Mills Blvd and Gerault Rd.
Flood, Bell
- When
- November 7, 10:30 PM CST to November 8, 1:30 AM CST
- Where
- Bell County, 1.9 mi NW of Stampede to 1.47 mi WNW of Stampede
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.301, -97.420
Bell County Sheriff's Department reported that asphalt had been washed off of Dove Road south of Highway 107, and Dove Rd will remain closed.
Flood, Coryell
- When
- November 7, 10:36 PM CST to November 8, 12:30 AM CST
- Where
- Coryell County, 2.96 mi NW of Pecan Grove to 1.07 mi SSW of Mound
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.433, -97.631
Coryell County Sheriff's Department reported that several rural roads remain closed due to high water in the southeastern part of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 663745, 665052, 665055, 665056, 665057, 665153, 665154.